Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 20, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Feb 22, 2005, 11:53 PM CST for Brown County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2005, 11:53 PM CST (05:53 UTC)
- Expired
- Feb 23, 2005, 12:30 AM CST
- In force
- 37 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 5:00 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
| Feb 22, 5:55 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 10:15 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 22, 10:15 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1015 PM CST TUE FEB 22 2005 .UPDATE... SLOW MOVING MCS CONTINUES TO WORK SLOWLY EAST FROM THE EASTERN CONCHO VALLEY...INTO THE NORTHERN HEARTLAND. RADAR ESTIMATED RAINFALL HAS BEEN HEAVILY CONTAMINATED BY LARGE HAIL. NONETHELESS... SIGNIFICANT RAINFALL OCCURRED EARLIER THIS EVENING NEAR AND JUST UPSTREAM OF IVIE RESERVOIR...LIKELY IN THE 4 TO 5 INCH RANGE. SOME BRIEF REINTENSIFICATION OF STORMS LIKELY INTO EARLY MORNING...DUE TO BOUNDARY LAYER INTERACTIONS AND INTENSIFICATION OF THE LOW LEVEL JET. HOWEVER...WITH LOW LEVEL INSTABILITY WANING...APPEARS PRIMARY THREAT WILL BE LOCALIZED FLASH FLOODING. 00Z MESOETA NOT TOO IMPRESSIVE ON OVERNIGHT RAIN CHANCES AND QPF. HOWEVER...WITH ADDITIONAL SHORTWAVE NOTED ON WATER VAPOR IMAGERY ENTERING THE BIG BEND...THIS MAY TOUCH OFF ADDITIONAL SCATTERED THUNDERSTORMS...ESPECIALLY NORTHWEST OF THE CONCHO VALLEY. WILL MAINTAIN CHANCE POPS OVER MOST OF WEST CENTRAL TX DURING THE OVERNIGHT. 00Z MESOETA PROGS A COLD FRONT...CURRENTLY OVER THE TX PANHANDLE...TO DROP INTO THE BIG COUNTRY AND NORTHERN CONCHO VALLEY WEDNESDAY AFTERNOON... PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. 14 && .PREV DISCUSSION... (ISSUED 238 PM CST TUE FEB 22 2005) SHORT TERM... ANOTHER COMPLEX SURFACE MAP THIS AFTERNOON. COLD FRONT LOCATED ACROSS SOUTHERN OK AND THE TX PANHANDLE. WEAK LOW PRESSURE WAS LOCATED NEAR FST AND A DIFFUSE DRY EXTENDED SOUTH JUST WEST OF CROCKETT COUNTY. ALSO...A WEAK SURFACE BOUNDARY WAS LOCATED NEAR A TPL TO BWD LINE. HAVE A FEW BOUNDARIES TO FOCUS TSTM DEVELOPMENT ON...HOWEVER MID LEVEL CAP STILL HOLDING ON. THE CINH NUMBERS HAVE DECREASED TO BETWEEN 30 TO 50 ACROSS THE SOUTHEAST CWFA WITH CAPE VALUES BETWEEN 1500 AND 200O J/KG. THE SOUTHEAST CWFA MAY SEE ISOLD TSTMS DEVELOP NEXT FEW HOURS. INCREASING VERTICAL MOTION AND SOME 300 MB DIVERGENCE WILL RESULT IN SCT TSTMS ACROSS CWFA BETWEEN 22/22Z AND 23/12. INSTABILITY AN SHEAR VALUES ARE FAVORABLE FOR A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. WILL NOT INCLUDE SEVERE STORMS IN ZONES TONIGHT...HOWEVER WILL MENTION IN HWO. LONG TERM... THE ETA AND GFS NOW CLOSER ON FRONTAL POSITION...GFS STILL 3 TO 6 HOURS FASTER FOR WEDNESDAY. ALSO...THE 12Z MOS GUIDANCE FOR THE GFS HAS WARMED ABOUT 10 TO 15 DEGREES FOR HIGHS ON WEDNESDAY. LOOKS MORE FAVORABLE FOR TSTMS ON TUESDAY...A FEW POSSIBLY SEVERE. THE FRONT WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS DURING WEDNESDAY. ALSO ..INTERSECTION OF COLD FRONT AND DRY LINE JUST WEST OF SJT BY EARLY AFTERNOON. CAPE VALUES BETWEEN 1500 AND 2000 J/KG ACROSS SOUTHERN 2/3 OF CWFA BETWEEN 23/18Z AND 24/03Z. GOING WITH CHC POPS WEDNESDAY AND WEDNESDAY NIGHT. FRONT FINALLY THROUGH AREA ON THURSDAY WITH OVERRUNNING -RA ACROSS MUCH OF AREA ON THURSDAY AND THURSDAY NIGHT. ALSO...HIGHS TEMPS ON THURSDAY IN THE 50S TO LOWER 60S. UNSETTLED WX FOR CHC POPS ON FRIDAY...THEN MAINLY DRY WX FOR THIS WEEKEND AND EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 54 60 41 48 / 70 50 50 60 SAN ANGELO 57 66 44 50 / 60 40 50 60 JUNCTION 58 71 48 52 / 60 30 50 60 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Feb 22, 1:39 PM CST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 139 PM CST TUE FEB 22 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-231939- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 139 PM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. THE STORMS MAY BECOME MORE NUMEROUS DURING THE EVENING. NOT ALL AREAS WILL SEE THUNDERSTORMS...HOWEVER A FEW LOCATIONS WILL SEE STRONG STORMS THAT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAIN. HAZARDOUS WEATHER MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AS A COLD FRONT MOVES SOUTHWARD ACROSS WEST CENTRAL TEXAS. THE STRONGEST STORMS MAY PRODUCE HAIL AND STRONG GUSTY WINDS. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Local storm report, Feb 22, 8:51 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
851 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 9 NE MILLERSVIEW 31.50N 99.65W
02/22/2005 1.00 INCH COLEMAN TX LAW ENFORCEMENT
&&
14Local storm report, Feb 22, 9:21 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
921 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 15 E HASKELL 33.16N 99.47W
02/22/2005 1.00 INCH HASKELL TX LAW ENFORCEMENT
QUARTER SIZE HAIL FELL ALONG HASKELL/THROCKMORTON COUNTY
LINE
&&
14Local storm report, Feb 22, 9:22 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
922 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 6 SE SAN ANGELO 31.38N 100.38W
02/22/2005 0.88 INCH TOM GREEN TX AMATEUR RADIO
0500 PM HAIL 7 SE SAN ANGELO 31.37N 100.37W
02/22/2005 1.50 INCH TOM GREEN TX NWS EMPLOYEE
0513 PM HAIL 8 SE SAN ANGELO 31.36N 100.36W
02/22/2005 0.88 INCH TOM GREEN TX AMATEUR RADIO
0516 PM FLASH FLOOD 5 SE SAN ANGELO 31.39N 100.39W
02/22/2005 TOM GREEN TX AMATEUR RADIO
WATER FILLED BAR DITCHES AND FLOWING ONTO OUTSIDE LANES
OF HIGHWAY 277
0600 PM HAIL HATCHEL 31.85N 99.95W
02/22/2005 0.88 INCH RUNNELS TX PUBLIC
0630 PM HAIL WINTERS 31.97N 99.93W
02/22/2005 1.75 INCH RUNNELS TX FIRE DEPT/RESCUE
0700 PM HAIL 6 S ABILENE 32.36N 99.73W
02/22/2005 2.00 INCH TAYLOR TX AMATEUR RADIO
0712 PM HAIL 8 SW ABILENE 32.37N 99.83W
02/22/2005 4.25 INCH TAYLOR TX TRAINED SPOTTER
0735 PM HAIL 3 SE HAWLEY 32.58N 99.78W
02/22/2005 1.75 INCH JONES TX CO-OP OBSERVER
0840 PM HAIL 9 NE MILLERSVIEW 31.50N 99.65W
02/22/2005 1.00 INCH COLEMAN TX LAW ENFORCEMENT
0840 PM FLASH FLOOD COLEMAN 31.83N 99.43W
02/22/2005 COLEMAN TX LAW ENFORCEMENT
STREET FLOODING
0905 PM HAIL 15 E HASKELL 33.16N 99.47W
02/22/2005 1.00 INCH HASKELL TX LAW ENFORCEMENT
QUARTER SIZE HAIL FELL ALONG HASKELL/THROCKMORTON COUNTY
LINE
&&
14Local storm report, Feb 22, 9:39 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
939 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 19 NE EDEN 31.41N 99.62W
02/22/2005 1.00 INCH CONCHO TX LAW ENFORCEMENT
&&
14Special weather statement, Feb 22, 10:37 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1037 PM CST TUE FEB 22 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-168>170- 230530- CALLAHAN TX-COKE TX-CONCHO TX-CROCKETT TX-FISHER TX-HASKELL TX- IRION TX-JONES TX-KIMBLE TX-MASON TX-MENARD TX-NOLAN TX-RUNNELS TX- SCHLEICHER TX-SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX- THROCKMORTON TX-TOM GREEN TX- 1037 PM CST TUE FEB 22 2005 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... CALLAHAN... COKE... CONCHO... CROCKETT... FISHER... HASKELL... IRION... JONES... KIMBLE... MASON... MENARD... NOLAN... RUNNELS.. SCHLEICHER... SHACKELFORD... STERLING... SUTTON... TAYLOR... THROCKMORTON... AND TOM GREEN. THE SEVERE WEATHER THREAT HAS ENDED OR MOVED EAST OF THE AREA. 14
Local storm report, Feb 22, 11:16 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
1116 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 6 SE SAN ANGELO 31.38N 100.38W
02/22/2005 0.88 INCH TOM GREEN TX AMATEUR RADIO
0500 PM HAIL 7 SE SAN ANGELO 31.37N 100.37W
02/22/2005 1.50 INCH TOM GREEN TX NWS EMPLOYEE
0513 PM HAIL 8 SE SAN ANGELO 31.36N 100.36W
02/22/2005 0.88 INCH TOM GREEN TX AMATEUR RADIO
0516 PM FLASH FLOOD 5 SE SAN ANGELO 31.39N 100.39W
02/22/2005 TOM GREEN TX AMATEUR RADIO
WATER FILLED BAR DITCHES AND FLOWING ONTO OUTSIDE LANES
OF HIGHWAY 277
0600 PM HAIL HATCHEL 31.85N 99.95W
02/22/2005 0.88 INCH RUNNELS TX PUBLIC
0630 PM HAIL WINTERS 31.97N 99.93W
02/22/2005 1.75 INCH RUNNELS TX FIRE DEPT/RESCUE
0700 PM HAIL 6 S ABILENE 32.36N 99.73W
02/22/2005 2.00 INCH TAYLOR TX AMATEUR RADIO
0712 PM HAIL 8 SW ABILENE 32.37N 99.83W
02/22/2005 4.25 INCH TAYLOR TX TRAINED SPOTTER
0735 PM HAIL 3 SE HAWLEY 32.58N 99.78W
02/22/2005 1.75 INCH JONES TX CO-OP OBSERVER
0840 PM HAIL 9 NE MILLERSVIEW 31.50N 99.65W
02/22/2005 1.00 INCH COLEMAN TX LAW ENFORCEMENT
0840 PM FLASH FLOOD COLEMAN 31.83N 99.43W
02/22/2005 COLEMAN TX LAW ENFORCEMENT
STREET FLOODING
0846 PM HAIL 19 NE EDEN 31.41N 99.62W
02/22/2005 1.00 INCH CONCHO TX LAW ENFORCEMENT
0905 PM HAIL 15 E HASKELL 33.16N 99.47W
02/22/2005 1.00 INCH HASKELL TX LAW ENFORCEMENT
QUARTER SIZE HAIL FELL ALONG HASKELL/THROCKMORTON COUNTY
LINE
&&
14The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:00 PM CST | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| Feb 22, 6:06 PM CST | Severe Thunderstorm Warning | SJT | Coke | 54 min |
| Feb 22, 6:23 PM CST | Severe Thunderstorm Warning | SJT | Concho | 37 min |
| Feb 22, 6:23 PM CST | Severe Thunderstorm Warning | SJT | Taylor | 67 min |
| Feb 22, 6:42 PM CST | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 48 min |
| Feb 22, 7:03 PM CST | Severe Thunderstorm Warning | SJT | Concho | 27 min |
| Feb 22, 7:15 PM CST | Flash Flood Warning | SJT | Taylor | 2 hr |
| Feb 22, 7:22 PM CST | Severe Thunderstorm Warning | SJT | Jones, Taylor | 53 min |
| Feb 22, 7:23 PM CST | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 52 min |
| Feb 22, 7:25 PM CST | Severe Thunderstorm Warning | SJT | Callahan | 50 min |
| Feb 22, 7:30 PM CST | Flash Flood Warning | SJT | Coleman | 2 hr |
| Feb 22, 7:42 PM CST | Tornado Warning | SJT | Coleman, Concho, McCulloch | 48 min |
| Feb 22, 7:59 PM CST | Flash Flood Warning | SJT | Concho, Runnels | 2 hr |
| Feb 22, 8:09 PM CST | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 51 min |
| Feb 22, 8:22 PM CST | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 53 min |
| Feb 22, 8:38 PM CST | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 52 min |
| Feb 22, 9:13 PM CST | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 47 min |
| Feb 22, 9:29 PM CST | Flash Flood Warning | SJT | Coleman, Concho, Runnels | 4 hr |
| Feb 22, 10:53 PM CST | Flash Flood Warning | SJT | Brown | 3 hr |
| Feb 22, 11:05 PM CST | Severe Thunderstorm Warning | SJT | Brown | 40 min |
| Feb 23, 1:53 AM CST | Flash Flood Warning | SJT | Brown | 2 hr |
| Feb 23, 2:47 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 43 min |
| Feb 23, 3:28 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 47 min |
| Feb 23, 5:13 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.